Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Simvastatin and arthritis
    avatar
    writermom12 posted:
    Last year I was diagnosed as having degenerative arthritis in my lower back. It hardly ever hurt. I have been on Simvastatin for about a week now and now my lower back really hurts. It responds sort of well to yoga and Tylenol though.

    Before I speak to the doctor about going off the Simvistatin or start taking too much Tylenol, I am trying to find ways to deal with the pain as it's entirely possible the simvastatin is not too blame at all. Any suggestions? Resources?
    Reply
     
    avatar
    Byroney_WebMD_Staff responded:
    Dear Writermom12,

    Here's a link to our Drugs and Treatment Library , which can give you an idea of some possible side effects. You may also want to check with your pharmacist for some expert input.

    I think you're smart to follow-up with your doctor. For additional information, here's a Guide to RA Medications .

    Yours in health,

    Byroney
     
    avatar
    writermom12 replied to Byroney_WebMD_Staff's response:
    Thanks for the link. I got control over the lower back with yoga. I have a pain in my thigh since I started the simv and I asked my doctor, who I'm not terribly happy with, about it and she said if it were the drug, I'd have pain all over. I think part of the reason she seems disinterested is that she knows I would rather not go on anymore drugs and that is the extent of her knowledge, treating things with drugs.My pharmacist seems to know more so I'll ask him again but even that pain seems to be not as often now.

    Thanks,
    Sheila
     
    avatar
    Caprice_WebMD_Staff replied to writermom12's response:
    Good to hear you're making some progress, Sheila. Thanks for checking back in with us.
    We must let go of the life we have planned, so as to accept the one that is waiting for us. ~Joseph Campbell


    Helpful Tips

    Dry eyes and dry mouthExpert
    Patients with RA may develop dryness of the eyes and mouth due to a condition called secondary Sjogrens Syndrome. The dryness is due to ... More
    Was this Helpful?
    41 of 48 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.